|Did I just have a blip in my counts
Dec 4, 2006
A few weeks ago my doctors office called me to ask me if I had missed and doses. At the time of my blood tests, I was taking Combivir and Sustiva and had been undetectable for years. After the blood tests but before the results, I changed to Sustiva and Kivexa. The doctor is concerned because my viral load was detectable at 246. He had hoped that I hadn't started my new combination, but I had. Could this number just be a blip? Last year around the same time I had a blip (60), but he seems to think this number is too high to be just a blip. One half hour before my blood test I received a flu shot...could this have affected my counts? Thank you
Response from Dr. Sherer
This could be a 'blip'. You and your doctor did the right thing to repeat the value immediately without any change in your regimen. A blip can be anywhere from 50 to 1,000 copies/ml. Up to 40% of people on ART get blips, without any lasting adverse impact on their viral suppression. The key issue will be whether your next viral load is 1) clearly higher and rising (eg greater than 1,000), in which case a regimen change would be indicated; 2) <50 copies/ml, in which case no change is needed; or something still in the grey zone, in which case you and your doctor will need to decide the best course.
Vaccination on the same day, i.e. before, a viral load test is preformed is generally discouraged, since an increase in viral load may be seen, and yes, even as short a period as a half hour could possibly have influenced the outcome.
In the meantime, I urge you to do everything possible to keep up with excellent adherence while you await the answer.
There is some other information that might help you and your doctor that I lack, such as the result of the resistance test before you started ART, and your current response to the drugs, side effects, etc.
I advise you to talk to your doctor about your questions and these comments.
TB AND HIV
Am I resistant?
- Is Burning Penis A Sign Of AIDS?
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- Amoxicillin To Treat Vaginal Infections
- Can Trichomoniasis Cause Red Bumps In Genital Area?
- Frequent Watery Vaginal Discharge With Bad Odor
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.